Affordable Access

Effect of risperidone on prolactinoma--a case report.

Authors
Type
Published Article
Journal
Pharmacopsychiatry
Publication Date
Volume
37
Issue
1
Pages
41–42
Identifiers
PMID: 14750048
Source
Medline

Abstract

Risperidone induced galactorrhea and hyperprolactinemia have been reported but its role in the growth of prolactinoma is not yet conclusive, due to extreme rarity of such cases. We describe a woman, suffering from Bipolar Disorder-manic episode, who exhibited prolactinoma while on risperidone therapy. The withdrawal of risperidone resulted in disappearance of prolactinoma though her prolactin level remained elevated along with persistent galactorrhea. The change to olanzapine therapy did not show much change in serum prolactin level and galactorrhea. Ultimately, only adding of bromocriptine resulted in disappearance of symptoms of prolactinemia and normal serum prolactin level was achieved and galactorrhea stopped. Further study is recommended to find out relationship between the growth of prolactinoma and risperidone.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments